I have been under the care of a Neurologist for 3 years. I have been diagnosed with cluster headaches and transformed migraines behind my right eye. I have been on 480 mg of Verapamil and have seen a lot of progress. My last Migraine attack was Friday, November 5th 2004. I went to the emergency room and my blood pressure was 153/100 before receiving a shot of Demerol. My blood pressure 20 minutes after the injection and abortion of migraine was back to normal 120/70. My question is, does the pain from Migraines cause blood pressure to rise that high during attacks? And likewise, does high blood pressure cause migraines and cluster headaches behind the right eye? Thank you for your help. Joel.
Both are true: headaches and Migraines can cause increased BP and high BP can set you up for headaches and Migraines. Sounds like you've made good progress.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Patient Teri Robert, team up to answer your questions about headaches and migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: February 27, 2007